Alert archive / Idaho / Red Flag Warnings in 2006
Red Flag Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 16, 2006, 2:43 AM MDT. It took effect at Aug 16, 2006, 12:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2006, 2:43 AM MDT (08:43 UTC)
- In effect from
- Aug 16, 2006, 12:00 PM MDT
- Expired
- Aug 16, 2006, 10:25 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 160843 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 243 AM MDT WED AUG 16 2006 ...RED FLAG WARNING IS IN EFFECT FROM 12 PM (NOON) TO 12 AM (MIDNIGHT) MDT WEDNESDAY FOR DRY LIGHTNING...GUSTY WINDS...LOW HUMIDITIES...IN SOUTHEAST IDAHO ZONES 405 406 AND 407. IDZ405>407-162200- /O.UPG.KPIH.FW.A.0005.060816T1800Z-060817T0600Z/ /O.NEW.KPIH.FW.W.0008.060816T1800Z-060817T0600Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- 243 AM MDT WED AUG 16 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING...GUSTY WINDS...AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. ANOTHER ROUND OF THUNDERSTORMS IS FORECAST FOR WEDNESDAY AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THESE STORMS CAN PRODUCE DRY LIGHTNING AND WIND GUSTS OF 40-45 MPH. IN ADDITION...THE INCREASING PRESSURE GRADIENT AHEAD OF THE FRONT WILL PRODUCE NON- CONVECTIVE WINDS OF 20-30 MPH. MOST PARTS OF THE AFFECTED ZONES ARE ALREADY PRIMED AS THEY HAVE BEEN REACHING HUMIDITIES BELOW 15 PERCENT FOR THE PAST 3-4 DAYS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$
2 follow-up statements
000 WWUS85 KPIH 162106 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 306 PM MDT WED AUG 16 2006 IDZ405>407-170600- /O.CON.KPIH.FW.W.0008.000000T0000Z-060817T0600Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- 306 PM MDT WED AUG 16 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING...GUSTY WINDS...LOW HUMIDITIES...IN SOUTHEAST IDAHO ZONES 405 406 AND 407.... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. SCATTERED DRY THUNDERSTORMS WILL TRACK ACROSS THE AREA THIS EVENING AS A COLD FRONT SLIDES SOUTH OVER THE FIRE DISTRICT. THE STORMS HAVE THE POTENTIAL TO PRODUCE DRY LIGHTNING AND WIND GUSTS OF 40-45 MPH. IN ADDITION...THE INCREASING PRESSURE GRADIENT AHEAD OF THE FRONT WILL PRODUCE NON-CONNECTIVE WINDS OF 20-30 MPH ESPECIALLY ACROSS THE RIDGES. CONVECTION SHOULD DIMINISH AFTER MIDNIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$
000 WWUS85 KPIH 170425 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1025 PM MDT WED AUG 16 2006 IDZ405>407-170530- /O.CAN.KPIH.FW.W.0008.000000T0000Z-060817T0600Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- 1025 PM MDT WED AUG 16 2006 ...RED FLAG WARNING IS CANCELLED FOR THE CENTRAL MOUNTAINS OF SOUTHEAST IDAHO... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS REMAIN ELEVATED ACROSS THE CENTRAL MOUNTAINS THIS EVENING AS A COLD FRONT WAS NOTED WORKING THROUGH THE REGION. HOWEVER HUMIDITY LEVELS HAD RISEN ABOVE 30 PERCENT IN MOST AREAS WHILE TEMPERATURES HAD COOLED INTO THE MID 60S. THUS THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 15, 3:16 PM MDT, 11 hours 27 minutes earlier.
Area forecast discussion, Aug 15, 3:16 PM MDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 316 PM MDT TUE AUG 15 2006 .DISCUSSION...UNSETTLED WEATHER CONTINUES ACROSS THE REGION AS ANOTHER ROUND OF ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE CENTRAL IDAHO MOUNTAINS AND ALONG THE I-15/I-86/I-84 CORRIDOR FROM IDAHO FALLS TO WEST OF TWIN FALLS. MODERATE RAINFALL HAS ALREADY BEEN REPORTED IN THE POCATELLO AREA. IT IS EXPECTED THAT THE MAJORITY OF TODAYS STORMS WILL BE WET...ALTHOUGH A FEW DRY LIGHTNING STRIKES ARE POSSIBLE. THE MAIN FORECAST ELEMENT TODAY IS THE APPROACHING LOW PRESSURE AND FRONTAL SYSTEM DEVELOPING IN THE EASTERN PACIFIC OCEAN WHICH SHOULD REACH THE WASHINGTON/OREGON COAST ON WEDNESDAY. THE SYSTEM WILL MAKE STEADY PROGRESS EASTWARD...REACHING SOUTHEAST IDAHO ON THURSDAY EVENING-FRIDAY MORNING. WITH THE INCREASING PRESSURE GRADIENT AHEAD OF THIS SYSTEM...COUPLED WITH JET STREAM WINDS OF 80- 85 MPH MOVING OVER CENTRAL IDAHO...SURFACE WINDS ARE FORECAST TO INCREASE TO 20-25 MPH THROUGH THE CENTRAL IDAHO MOUNTAINS TOMORROW. ALSO SHOWERS AND THUNDERSTORMS WILL OCCUR AGAIN ON WEDNESDAY AND THESE WILL BE PRIMARILY DRY AS THE AVAILABLE MOISTURE WILL BE LOWER THAN TODAY. ONCE THE FRONTAL SYSTEM AND UPPER TROUGH PASS THROUGH THE REGION EARLY FRIDAY...WINDS WILL SHIFT TO THE NORTHWEST AND USHER IN COOLER TEMPERATURES. THE HIGH PRESSURE RIDGING PRESENT THE PAST FEW DAYS WILL RE-ESTABLISH ITSELF OVER SOUTHEAST IDAHO BEGINNING ON SATURDAY...RESULTING IN CLEAR TO PARTLY CLOUDY SKIES...LITTLE IF ANY PRECIPITATION...AND GRADUALLY WARMING TEMPERATURES THROUGH NEXT TUESDAY. WARANAUSKAS && .AVIATION...ISOLATED THUNDERSTORMS WILL OCCUR ACROSS MUCH OF SOUTHEAST IDAHO TONIGHT AND INTO EARLY WEDNESDAY. MAINLY VFR CONDITIONS EXPECTED EXCEPT IN AND AROUND THUNDERSTORMS WHERE MFVR COULD OCCUR DUE TO CEILINGS AND VISIBILITY. LOCALLY GUSTY WINDS ARE ALSO POSSIBLE IN AND AROUND ISOLATED THUNDERSTORMS. WINTHER && .FIRE WEATHER...AN UPPER-LEVEL TROUGH WILL TRACK INTO THE REGION ON WEDNESDAY. AHEAD OF THIS SYSTEM ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE FIRE DISTRICT TONIGHT AND AGAIN ON WEDNESDAY. ALTHOUGH THE THUNDERSTORMS ON WEDNESDAY WILL LIKELY BE DRIER AND HAVE HIGHER WIND GUSTS. A COLD FRONT IS FORECAST TO TRACK INTO THE CENTRAL MOUNTAINS LATE WEDNESDAY AFTERNOON AND THIS FRONT SHOULD ENHANCE WINDS ESPECIALLY ACROSS THE CENTRAL MOUNTAIN RIDGES WEDNESDAY AFTERNOON AND EVENING. WINDS GUSTS COULD APPROACH 50 MPH IN FIRE ZONE 405...406 AND 407. A DRIER MORE STABLE AIRMASS WILL RETURN FOR THE END OF THE WEEK AND INTO THE WEEKEND. WINTHER && .PIH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR IDZ405-IDZ406-IDZ407. && 99/99/99
Hazardous weather outlook, Aug 15, 10:57 AM MDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 1057 AM MDT TUE AUG 15 2006 IDZ017-019>025-161700- EASTERN MAGIC VALLEY-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- 1057 AM MDT TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE RED FLAG WARNING FOR THE SNAKE RIVER BASIN AND SOUTHERN HIGHLANDS (FIRE ZONES 409-410-412-413) WAS ALLOWED TO EXPIRE AT 9AM THIS MORNING. ANOTHER ROUND OF THUNDERSTORMS IS FORECAST FOR THIS AFTERNOON AND EVENING ESPECIALLY OVER THE MOUNTAINS. WITH THE AIRMASS BEING A LITTLE MORE MOIST THAN YESTERDAY WET THUNDERSTORMS ARE LIKELY. PRIMARY THREAT WILL BE GUSTY OUTFLOW WINDS OF 35-40 MPH. NO RED FLAG CONDITIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WITH POSSIBLE DRY LIGHTNING ARE FORECAST FOR WEDNESDAY AND THURSDAY. DRIER STABLE CONDITIONS ARE EXPECTED FOR FRIDAY THROUGH MONDAY WITH NO HAZARDOUS WEATHER IS EXPECTED ON THOSE DAYS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ018-031-032-161700- SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- LOST RIVER/PAHSIMEROI- 1057 AM MDT TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF THUNDERSTORMS IS FORECAST FOR THIS AFTERNOON AND EVENING. WITH INCREASED MOISTURE OVER YESTERDAY STORMS TODAY SHOULD BE MORE WET THAN DRY. NO RED FLAG CONDITIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AND THURSDAY WITH CONDITIONS TRENDING TOWARD DRY THUNDERSTORMS ON WEDNESDAY. WE WILL MONITOR CLOSELY FOR A POSSIBLE FIRE WEATHER WATCH FOR WEDNESDAY AFTERNOON AND EVENING IN FIRE ZONES 405-406-407. ONCE THE PRECIPITATION ENDS LATE THRUSDAY CONDITIONS WILL BE DRIER AND MORE STABLE FOR FRIDAY THRU MONDAY SO NO HAZARDOUS WEATHER IS EXPECTED FOR THOSE DAYS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.